# SDR 97ZZZX4964

- Difficulty date: November 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9773B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1027
- Engine: Lyc O360F1A6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Ring
- Part number: CC20B
- Condition: Failed
- Location: Nr 1 Cylinder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXCESSIVE OIL OUT OF ENGINE BREATHER PROMPTED ENGINE COMPRESSION CHECK WHICH REVEALED LOW COMPRESSION ON NR 1 CYLINDER.  REMOVAL OF CYLINDER REVEALED TOP COMPRESSION RING SHATTERED INTO APPROX .25 INCH SEGMENTS AND SECOND COMPRESSION RING BROKEN IN SEVERAL PLACES.  OIL RING FOUND STUCK IN GROOVE.  PISTON WAS DAMAGED IN RING GROOVES, BUT CYLINDER SHOWED NO SIGN (VISUAL OR DIMENSIONAL) OF DAMAGE.  ADJACENT CYLINDER WAS REMOVED FOR INSPECTION, BUT NO DEFECTS WERE FOUND.  NO APPARENT OR OBVIOUS CAUSE NOTED OR DETECTED.
